Alert archive / Montana / Flash Flood Watches in 2009
Flash Flood Watch 6, NWS Missoula, MT
NWS Missoula, MT issued this flash flood watch at Jul 13, 2009, 1:31 PM MDT for Flathead County, Montana. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2009, 1:31 PM MDT (19:31 UTC)
- Expired
- Jul 14, 2009, 4:00 AM MDT
- In force
- 14 hr
- Issued by
- NWS Missoula, MT
- Flood severity
- None
County Flathead County, MT
The radar
The Missoula radar (KMSX), 140 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this flash flood watch went out at Jul 13, 3:41 AM MDT, 9 hours 50 minutes earlier.
Area forecast discussion, Jul 13, 3:41 AM MDT, 9 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MISSOULA MT 341 AM MDT MON JUL 13 2009 .DISCUSSION... TODAY THROUGH TUESDAY NIGHT...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGHOUT THE REGION AS A CLOSED LOW PRESSURE CIRCULATION MOVES ACROSS THE NORTHERN U.S. ROCKIES. AS ADVERTISED IN PREVIOUS DISCUSSIONS...A SURFACE COLD FRONT LOCATED ALONG THE EASTERN EDGE OF WASHINGTON AND OREGON EARLY THIS MORNING WILL BEGIN TO TRACK QUICKLY EASTWARD ONCE THE SUN RISES AND DAYTIME HEATING RESUMES. THUNDERSTORMS WILL EXIST MAINLY ALONG AND TO THE EAST OF THE SURFACE FRONT. CONSIDERING THE PRESENCE OF A FAIRLY STRONG JET STREAK ON THE EASTERN EDGE OF THE CLOSED LOW...THE POTENTIAL EXISTS FOR A FEW STRONG OR SEVERE THUNDERSTORMS DEVELOPING JUST TO THE WEST OF THE CONTINENTAL DIVIDE AS THE SURFACE COLD FRONT ARRIVES DURING EARLY THIS AFTERNOON. ERRATIC AND GUSTY SURFACE WINDS ARE LIKELY AS THE SURFACE COLD FRONT MOVES THROUGH NORTH CENTRAL IDAHO AND WESTERN MONTANA. NOTICEABLY COOLER TEMPERATURES WILL BE EVIDENT BEHIND THE SURFACE COLD FRONT...WITH SHOWER AND THUNDERSTORM ACTIVITY EXPECTED TO CONTINUE FOR THE REMAINDER OF THIS AFTERNOON AND EVENING. THUNDERSTORM POTENTIAL WILL DECREASE SIGNIFICANTLY BEHIND THE COLD FRONT AS WELL. PRECIPITATION CHANCES WILL SLOWLY DIMINISH FROM WEST TO EAST DURING THE OVERNIGHT TONIGHT THROUGH TUESDAY AFTERNOON. NORTHWESTERLY FLOW AT RIDGE-TOP LEVEL DURING TUESDAY WILL FAVOR SHOWER ACTIVITY ACROSS NORTHWEST MONTANA...PARTICULARLY IN THE VICINITY OF GLACIER PARK. BY TUESDAY NIGHT...HIGH PRESSURE WILL BEGIN TO BUILD OVER THE INTERMOUNTAIN REGION...WITH SKIES CLEARING AND PRECIPITATION CHANCES COMPLETELY DIMINISHING WEST OF THE CONTINENTAL DIVIDE. WEDNESDAY THROUGH SUNDAY...NORTHWEST FLOW ALOFT WILL PREVAIL ON WEDNESDAY AS THE RIDGE CONTINUES TO BUILD OVER THE INTERMOUNTAIN WEST. AFTERNOON INSTABILITY ALONG WITH REMNANT LOW LEVEL MOISTURE FROM TUESDAY WILL KEEP A SLIGHT CHANCE OF SHOWERS IN THE HIGHER TERRAIN OF THE GLACIER PARK REGION. A DRYING AND WARMING TREND WILL DOMINATE THE FORECAST THURSDAY THROUGH SATURDAY. THE OVERALL FLOW PATTERN WILL SHIFT AROUND TO THE SOUTHWEST BY FRIDAY AND ADVECT MOISTURE INTO THE AREA. THE BEST POTENTIAL FOR SHOWER AND THUNDERSTORM DEVELOPMENT LIES TO THE SOUTH ACROSS NORTH CENTRAL IDAHO AND SOUTHWEST MONTANA FRIDAY THROUGH SUNDAY...WITH THE BEST AMOUNT OF MOISTURE AVAILABLE ON SUNDAY. && .AVIATION... SHOWERS AND THUNDERSTORMS WILL BE PRESENT FROM TIME TO TIME ACROSS THE REGION DURING THE NEXT 24 HOURS. A SURFACE COLD FRONT ALONG THE EASTERN EDGE OF WASHINGTON AND OREGON WILL MOVE THROUGH NORTH CENTRAL IDAHO AND WESTERN MONTANA DURING TODAY...WITH THUNDERSTORM ACTIVITY MOST PRONOUNCED ALONG THE FRONT. A HIGH CONCENTRATION OF CLOUD TO GROUND LIGHTNING STRIKES ARE ANTICIPATED JUST AHEAD OF THE COLD FRONT. ERRATIC AND GUSTY WINDS ARE EXPECTED TO ACCOMPANY THE PASSAGE OF THE COLD FRONT AND ARE LIKELY TO BE STRONGEST NEAR KBTM AND KSMN BETWEEN 13/1600Z AND 13/2200Z. AFTER 14/0000Z...THE SURFACE COLD FRONT SHOULD BE EAST OF THE CONTINENTAL DIVIDE...WITH SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS PRESENT THROUGH THE REMAINDER OF THE FORECAST PERIOD. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...NONE. ID...NONE. && SHORT TERM...ZUMPFE LONG TERM....DEROSA AVIATION...ZUMPFE
Hazardous weather outlook, Jul 13, 3:50 AM MDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 350 AM MDT MON JUL 13 2009 IDZ005>010-MTZ001>007-043-132200- NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 350 AM MDT MON JUL 13 2009 /250 AM PDT MON JUL 13 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER THE REGION TODAY. THERE IS THE POTENTIAL FOR A FEW STRONG OR SEVERE THUNDERSTORMS TO DEVELOP ALONG A COLD FRONT...ANTICIPATED TO MOVE EAST OF THE CONTINENTAL DIVIDE BY LATE THIS AFTERNOON. THE MAIN THREAT FROM THESE STORMS WILL BE FREQUENT LIGHTNING...HAIL AND GUSTY WINDS. THOSE INVOLVED WITH OUTDOOR ACTIVITIES SHOULD BE PREPARED FOR THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY OF HAZARDOUS WEATHER TUESDAY THROUGH SUNDAY IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 6:09 PM MDT | Special Weather Statement | MSO | Granite | 51 min |
| Jul 12, 10:35 PM MDT | Special Weather Statement | MSO | Powell | 40 min |
| Jul 13, 1:37 AM MDT | Special Weather Statement | MSO | Lincoln | 53 min |
| Jul 13, 6:36 AM MDT | Special Weather Statement | MSO | Ravalli | 39 min |
| Jul 13, 7:17 AM MDT | Special Weather Statement | MSO | Missoula | 43 min |
| Jul 13, 11:06 AM MDT | Areal Flood Warning | MSO | Flathead | 4 hr |
| Jul 13, 2:42 PM MDT | Special Weather Statement | MSO | Deer Lodge | 48 min |
| Jul 12, 7:50 PM MDT | Special Weather Statement | MSO | Lemhi | 55 min |
| Jul 12, 7:59 PM MDT | Special Weather Statement | MSO | Lemhi | 61 min |
Nearby
Flash Flood Watches in Montana, 2009Every flash flood watch in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.